Alert archive / Missouri / Frost Advisories in 2005
Frost Advisory 7, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Oct 24, 2005, 3:19 PM CDT for 8 counties in Missouri; Cherokee County, Kansas. It took effect at Oct 25, 2005, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2005, 3:19 PM CDT (20:19 UTC)
- In effect from
- Oct 25, 2005, 1:00 AM CDT
- Expired
- Oct 25, 2005, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Cherokee County, KS, Barry County, MO, Christian County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 242019 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT MON OCT 24 2005 ...COLD TEMPERATURES TONIGHT... .HIGH PRESSURE WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS TO DEVELOP TONIGHT OVER EASTERN KANSAS AND WESTERN MISSOURI. LOW TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 30S WILL SET THE STAGE FOR WIDESPREAD FROST TO DEVELOP. PORTIONS OF FAR SOUTHWEST MISSOURI AND THE SOUTHEASTERN MOST TIP OF KANSAS HAVE YET TO SEE A SIGNIFICANT FROST THIS FALL...THEREFORE A FROST ADVISORY HAS BEEN ISSUED FOR THOSE AREAS. FURTHER NORTH WIDESPREAD FROST IS EXPECTED...HOWEVER MOST OF CENTRAL MISSOURI HAS ALREADY EXPERIENCED A SIGNIFICANT FROST SO A FROST ADVISORY IS NOT REQUIRED. KSZ101-MOZ088-090-093>095-101>103-250830- /X.NEW.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/ CHEROKEE-JASPER-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE- INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN... CARTHAGE...SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA... OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 319 PM CDT MON OCT 24 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. LOW TEMPERATURES WILL INTO THE LOWER TO MIDDLE 30S SUNRISE TUESDAY MORNING. THE COMBINATION OF THESE COLD TEMPERATURES...LIGHT WINDS...AND CLEAR SKIES WILL ALLOW WIDESPREAD FROST TO FORM. THIS WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON FOR MUCH OF THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IZZI
3 follow-up statements
000 WWUS73 KSGF 242110 CCA NPWSGF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 409 PM CDT MON OCT 24 2005 ...COLD TEMPERATURES TONIGHT... .HIGH PRESSURE WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS TO DEVELOP TONIGHT OVER EASTERN KANSAS AND WESTERN MISSOURI. LOW TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 30S WILL SET THE STAGE FOR WIDESPREAD FROST TO DEVELOP. PORTIONS OF FAR SOUTHWEST MISSOURI AND THE SOUTHEASTERN MOST TIP OF KANSAS HAVE YET TO SEE A SIGNIFICANT FROST THIS FALL...THEREFORE A FROST ADVISORY HAS BEEN ISSUED FOR THOSE AREAS. FURTHER NORTH WIDESPREAD FROST IS EXPECTED...HOWEVER MOST OF CENTRAL MISSOURI HAS ALREADY EXPERIENCED A SIGNIFICANT FROST SO A FROST ADVISORY IS NOT REQUIRED. KSZ101-MOZ088-090-093>095-101>103-250930- /X.COR.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/ CHEROKEE-JASPER-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE- INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN... CARTHAGE...SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA... OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 409 PM CDT MON OCT 24 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY SUNRISE TUESDAY MORNING. THE COMBINATION OF THESE COLD TEMPERATURES...LIGHT WINDS...AND CLEAR SKIES WILL ALLOW WIDESPREAD FROST TO FORM. THIS WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON FOR MUCH OF THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IZZI
000 WWUS73 KSGF 250353 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1053 PM CDT MON OCT 24 2005 ...FROST ADVISORY EXPANDED EASTWARD... .HIGH PRESSURE WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS TO CONTINUE ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI OVERNIGHT...WHERE TEMPERATURES WILL LIKELY FALL INTO THE 30 TO 34 DEGREE RANGE. SKIES WILL ALSO CLEAR IN PARTS OF SOUTH CENTRAL MISSOURI AFTER MIDNIGHT...ALLOWING LOW TEMPERATURES TO BOTTOM OUT IN THE LOWER TO MIDDLE 30S. THIS WILL SET THE STAGE FOR WIDESPREAD FROST TO DEVELOP. PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI AND THE SOUTHEASTERN MOST TIP OF KANSAS HAVE YET TO SEE A SIGNIFICANT FROST THIS FALL...THEREFORE A FROST ADVISORY HAS BEEN ISSUED FOR THOSE AREAS. FURTHER NORTH WIDESPREAD FROST IS EXPECTED...HOWEVER MOST OF CENTRAL MISSOURI HAS ALREADY EXPERIENCED A SIGNIFICANT FROST SO A FROST ADVISORY IS NOT REQUIRED. MOZ091-092-096-104-105-251400- /X.EXA.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/ WEBSTER-WRIGHT-DOUGLAS-TANEY-OZARK- INCLUDING THE CITIES OF...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AVA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA 1053 PM CDT MON OCT 24 2005 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT TUESDAY. LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY SUNRISE TUESDAY MORNING. THE COMBINATION OF THESE COLD TEMPERATURES...LIGHT WINDS...AND CLEAR SKIES WILL ALLOW WIDESPREAD FROST TO FORM. THIS WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON FOR MUCH OF THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KSZ101-MOZ088-090-093>095-101>103-251400- /X.CON.KSGF.FR.Y.0007.051025T0600Z-051025T1400Z/ CHEROKEE-JASPER-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE- INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN... CARTHAGE...SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA... OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 1053 PM CDT MON OCT 24 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. LOW TEMPERATURES WILL FALL INTO THE 30 TO 34 DEGREE RANGE BY SUNRISE TUESDAY MORNING. THE COMBINATION OF THESE COLD TEMPERATURES...LIGHT WINDS...AND CLEAR SKIES WILL ALLOW WIDESPREAD FROST TO FORM. THIS WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON FOR MUCH OF THE AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ BROWNING
000 WWUS73 KSGF 251401 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 901 AM CDT TUE OCT 25 2005 KSZ101-MOZ088-090>096-101>105-251515- /X.EXP.KSGF.FR.Y.0007.000000T0000Z-051025T1400Z/ CHEROKEE-JASPER-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN- DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...BAXTER SPRINGS...COLUMBUS...JOPLIN... CARTHAGE...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 901 AM CDT TUE OCT 25 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ IZZI
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:00 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 24, 3:00 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT MON OCT 24 2005 .DISCUSSION... MAIN FORECAST CHALLENGE FOR TODAYS FORECAST REVOLVES AROUND THE FROST POTENTIAL FOR TONIGHT. MEAGER AMOUNTS OF RESIDUAL MOISTURE IS BEING TAKEN ADVANTAGE AS STRONG COLD AIR ADVECTION IS STEEPENING UP THE LOW LEVEL LAPSE RATES AND ALLOWING FOR AN EXPANSIVE STRATOCUMULUS AREA TO WRAP AROUND THE SLOWLY DEPARTING UPPER LOW. CLOUDINESS SHOULD ERODE FROM THE WEST AFTER SUNSET AS DAYTIME HEATING CEASES...HOWEVER CLOUDINESS LOOKS MUCH LESS CELLULAR OVER NORTHEASTERN MISSOURI WHICH LEAVES ME A BIT NERVOUS ABOUT THE SPEED OF CLEARING THIS EVENING...ESPECIALLY OVER OUR EASTERN COUNTIES. CLOUDINESS WILL BE ONE PIECE OF THE THERMAL EQUATION TONIGHT WITH THE OTHER BEING WINDS. EVEN IF CLOUDS DO CLEAR OUT OF THE EASTERN OZARKS THERE SHOULD BE ENOUGH OF A GRADIENT TO KEEP TEMPS UP A BIT AND LIMIT FROST TO THE MOST PROTECTED VALLEYS. FURTHER WEST SKIES SEEM MUCH MORE LIKELY TO CLEAR AND WITH THE CLOSE PROXIMATELY TO THE SURFACE RIDGE CONDITIONS SHOULD BE MORE FAVORABLE FROM STRONG RADIATIONAL COOLING AND WIDESPREAD FROST. SOME PORTIONS OF FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KS HAVE YET TO HAVE A SIGNIFICANT FROST THIS FALL SO WILL BE HOISTING A FROST ADVISORY THERE...BUT EVEN NORTH OF THE FROST ADVISORY A WIDESPREAD FROST AND/OR LIGHT FREEZE SEEM LIKELY. CYCLONIC FLOW AROUND THE CYCLONE SHOULD BE EAST OF THE AREA BY TOMORROW AND WITH NEUTRAL IF NOT WEAK WARM AIR ADVECTION DEVELOPING TOMORROW AFTERNOON...NOT EXPECTING NEAR AS MUCH CLOUD COVER. TEMPS WILL PROBABLY RESPOND BY WARMING A BIT OVER TODAY. SURFACE RIDGE SHOULD BE NEARING THE MISSISSIPPI RIVER TOMORROW NIGHT AND WITH LIGHT WINDS AND CLEAR SKIES LOOKS LIKE SOUTH CENTRAL MISSOURI COULD GET THEIR FIRST WIDESPREAD FROST OF THE YEAR TOMORROW NIGHT. SOME SLIGHT MODERATION IN TEMPS IS EXPECTED AFTER TOMORROW NIGHT WITH CLEAR SKIES AND NEAR SEASONABLE TEMPERATURES FOR MUCH OF THE UPCOMING WORK WEEK. NOT MUCH SCREAMING TO BE CHANGED IN THE EXTENDED GRIDS. MEDIUM RANGE MODELS IN GOOD AGREEMENT ON THE GENERAL IDEA OF DEVELOPING A CUT OFF LOW OVER THE GREAT LAKES/MID MS VALLEY REGION THIS WEEKEND AND SLOWLY MIGRATING THAT SYSTEM EASTWARD. BARRING ANY UNFORESEEN CHANGES IN FUTURE MODEL RUNS WE SHOULD REMAIN ON THE DRY/SUBSIDENT SIDE OF THIS SYSTEM WITH SLOWLY MODERATING TEMPS AS HEIGHTS BEGIN TO BUILD BEHIND THE DEPARTING LOW. 00Z/06Z GFS AND ECMWF ALL DROP A FAIRLY PROGRESSIVE NORTHERN STREAM WAVE THROUGH THE AREA BY MONDAY SO DID INTRODUCE SOME SMALL POPS FOR LATE SUNDAY NIGHT INTO MONDAY. IZZI && .AVIATION... LOW LEVEL CLOUD FIELD AROUND DEEP CYCLONE OVER THE OH VALLEY A BIT MORE IMPRESSIVE THAN PREVIOUSLY THOUGHT. WHILE WE SHOULD SEE SOME DISSIPATION DUE TO DIURNAL EFFECTS THIS EVENING...CLOUDS MAY HANG ON A BIT LONGER IN THE KSGF AREA AND POINTS NORTH AND EAST. WILL HOLD ONTO VFR CEILINGS INTO THE EVENING HOURS AT KSGF. OTHER CONCERN IS SOME SHALLOW GROUND FOG AROUND SUNRISE AS LOW LEVEL WINDS WEAKEN AND THE SKY (IN THEORY) CLEARS AS HIGH PRESSURE BEGINS TO BUILD INTO THE WESTERN HALF OF MISSOURI. WILL MENTION A SHORT DURATION TEMPO GROUP OF MVFR VISIBILITY LATE TONIGHT...BUT NO MORE THAN THAT. DSA && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Oct 24, 1:00 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON OCT 24 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD FROST IS LIKELY TONIGHT OVER NORTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA...WITH FROST LESS LIKELY BUT STILL POSSIBLE OVER SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST IS LIKELY AGAIN LATE TUESDAY NIGHT OVER MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
Nearby
Frost Advisories in Missouri, 2005Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.